Ask a doctor

Restylane Perlane In the Glabella Area. The Injection Area Is Now White And I Have Dizziness. What Should I Do?

I had a treatment with Restylane Perlane 24 h ago in the glabella area. I didnt have a deep wrinkle in the middle so it was injected next to the end of each eyebrow.It was also injected below the glabella in the upper part of the nose bridge. I felt that it came in to a blood vessle or artery. The area turned white,I felt dizzy,got a high pulse and my blood pressure increased. The area in my forehead is still white and the area is shaped like a Y turned upside down. If I touch it I feel dizzy.

Doctor Answers (15)

Blood Flow occlusion after Filler in Glabellla Area

+3

What you are describing is the possible occlusion of blood flow in the area as a result of fillers injected into this area.  Although not common this is a known risk  of fillers in this area.  Please get evaluated ASAP because if so hyaluronidase injected into the area can dissolve the filler preventing the necrosis (death) of tissue in this area.

Long Island Dermatologist
5.0 out of 5 stars 3 reviews

Restylane can be used in the glabella for wrinkles between the brows

+2

However, it must be done by a skilled experienced injector.  If too much (or too thick of product, in the case of Perlane) is put in the area, it can cause a compression syndrome that can affect the blood vessels above the medial part of the brow, leading to whiteness or blanching.  If that were to occur in the doctors office, immediate treatment with nitropaste and hyaluronidase is key to relieve the pressure.  If it happened later you should see your doctor immediately for that treatment. Since this question was written 10 days ago, I'm hoping that the swelling, whiteness, and tingling subsided once the natural swelling of the material had resolved.  If you are still having dizziness or tingling when you touch that area, see your physician to have the material dissolved with hyaluronidase.  Best to you.

Chicago Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Restylane and perlane injected into glabella, now with white discoloration what should I do?

+2

 Fillers, IMHO, should not be injected into the glabella especially in the area adjacent to the head of the eyebrows.  Contained in this area is an artery, thin walled vein and nerve.  The filler can obstruct and pinch off the thin walled vein creating a quarter sized area of dead tissue and scar, in the middle of the forehead.  This complication is well known and described in the medical literature from the early days of collagen injections.

 I know that many MD's ignore this fact and in fact do perform soft tissue injections in the glabella but this doesn't make it right, IMO.  You should immediately contact the MD that did your glabellar injections for evaluation and treatment if deemd necessary to re-establish profusion to the forehead in order to avoid skin slough and scar formation.  If the MD has no experience in the matter, ask for a referral to a vascular surgeon.  Time is of the essence.

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Have your doctor check this out.

+2

Rarely Restylane or any other filler can occlude an artery in the glabellar area and shut off the blood supply to a small area of skin.  You should immediately check back with your doctor who did the treatment to assess what is going on.

Salt Lake City Dermatologic Surgeon
4.5 out of 5 stars 9 reviews

This is actually a dangerous place for filler.

+2

There are a couple of possibilities here.  One is that the blanching is causing you to feel panic.  

Another possiblity is that this filler was embolized into your cerebral circulation and you are actually experiencing a type of stroke syndrome.

Hyaluronidase could help in either situation.  Early recognition and care are essential.  Local effects can be helped with an immediate injection of hyaluronidase.  Vascular disturbance in the brain circulation requires immediate assessment by a interventional neuroradiology team with the insight to approach treating an observed blockage in circulation with hyaluronidase if indicated.

As always, if you are having a medical emergency, don't sit at home.  Go to the emergency room for assessment.

Web reference: http://www.lidlift.com

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Filler in glabella

+2

If the area turned white, it may be causing compression to the vasculature or could have been injected into the artery.  Hyaluronidaase may help or even nitro past. But, i would see my doctor ASAP.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Restylane Perlane In the Glabella Area. The Injection Area Is Now White And I Have Dizziness. What Should I Do?

+2

If you are having post injection issues ALWAYS best to return to the injecting doctor or at worst go to emergency care. 

Miami Plastic Surgeon
4.5 out of 5 stars 56 reviews

Perlane in the glabella, the area is now white and I have dizziness

+2

It is not clear if the white color occurred immediately, while you were still in the Doctor's  Office.

If so, most likely he/she would have injected Hyaluronidase and applied Nitropaste immediately.

If he/she didn't,  or if the symptoms occurred after you left him/her, immediately call the Doctor who tinjected you, or a Board Certified Dermatologist or Plastic Surgeon to have these procedures done.

Or, go to a big Hospital Emergency room. They have Dermatologists and Plastic Surgeons on the staff who could come and inject the Hyaluronidase  and apply the Nitropaste. Dermatologists have fewer emergency room calls so they  would be  available sooner.

If your vision (eyesight) is normal in both eyes, the dizziness and high blood pressure are probably of emotional nature, but discuss these symptoms too with the E.R. personnel.

Allways make sure that you are being treated by a Board Certified, experienced Dermatologist or Plastic Surgeon

Chicago Dermatologist
4.5 out of 5 stars 4 reviews

White or dusky area in glabella after Restylane needs to be treated immediately

+2

If there was compression of an artery or if some hyaluronic acid was inadvertantly injected into an artery, the sooner it is dissolved with hyaluronidase, the less tissue will be damaged.

Please see your injecting doctor immediately.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Restylane in glabella

+2

The single most important thing to do is reach your doctor immediately for an evaluation. In the case of blockage or constriction of a vessel it may help to apply warm compresses to increase blood flow to the area and take aspirin if no contraindications. The doctor may inject hyaluronidase to dissolve the restylane/ perlane if needed, but if it is needed, the sooner it's done, the better chances of benefitting from the treatment.

New York Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.